View Full Version : sleepy and lazy on zoloft...does it get better?


oneup
04-04-13, 06:22 PM
Whenever I've tried an SSRI it always makes me sleepy and lazy and spacey. The past two days I've gotten nothing done. Its nice to feel calm and mellow but not all day like this...basically I have no motivation to do anything since starting it, other than watch tv and look out the window, not even video games are holding my attention. I think I'm ready to give up on psych drugs. Does this drug get better? The longest I've ever made it on any of these ssri drugs was for about 4 weeks.

I guess if I had been depressed the week I started it I would be more committed to it, but after stopping ritalin the self doubt, and negative self view, and low confidence all disappeared. I do have anxiety issues but there are other treatments for that. So I was hesitant to start taking this stuff in the first place, but my dr didn't seem to want me to leave his office without a script. If I can't take ritalin or adderall b/c of the negative mental side effects (depression and anxiety, respectively), its not the end of the world, as I made it through most of my life without them. But the way I found to deal with these ADHD symptoms and still function (w/o ADHD drugs) is to avoid any drugs that make ADHD worse (along w/ making lists, avoiding distractions, etc.).

I'm ready to give up on psychiatry...I get so tired of being a guinea pig. But seriously, does this drug get better, or will I feel like this all month? Will I look like a whiner if I call and complain about this drug already?

silivrentoliel
04-04-13, 09:34 PM
I think Zoloft takes like 6 weeks to get the full effect? Could be wrong on that. Google it if you want.

As for the lazy/spacy feeling... it could just be a relief of your anxiety making your ADHD more pronounced.

oneup
04-05-13, 12:04 AM
As for the lazy/spacy feeling... it could just be a relief of your anxiety making your ADHD more pronounced.

exactly the kind of thing that I am worried about...a whole month + feeling like this

oneup
04-05-13, 01:13 AM
Maybe as I get caught up on my sleep, over the next few days, the side effects will lessen...or I just feel like this b/c I haven't been sleeping great the past few weeks...so now it is catching up to me.

Fuzzy12
04-05-13, 04:12 AM
I feel tired on all anti depressants, including zoloft. Not really lazy, on the contrary, I get more done and am more active but the tiredness is there and I burn out pretty quickly. By about 10pm I struggle to keep my eyes open.

This is the one side effect that hasn't gone away for me but everyone is different. Maybe exercise and a healthy diet would help a bit?

sarahsweets
04-05-13, 05:59 AM
i may have missed this but do you mean you cant take any stimulants because the side effects were all to severe?

Raye
04-05-13, 06:02 AM
My daughter takes zoloft and it made her sleepy for about 2 weeks but it did go away.

oneup
04-05-13, 02:42 PM
i may have missed this but do you mean you cant take any stimulants because the side effects were all to severe?

No...going off stimulants was not my idea, and was not something that I wanted to do. He wanted to wait until my next appointment to talk about ADHD treatment...to see how zoloft is working...so for now I'm S.O.L. The side effects of adderall were annoying but tolerable. The side effects I was getting from ritalin I think were from bad dosing--the ritalin LA would only work for 6 hours, +/-, which he seemed surprised by. So we went to a higher dose, and the afternoon crash got worse, and I started to notice symptoms of depression. It probably didn't help that I was drinking tons of coffee in the afternoons to avoid the sleepiness. But instead of modifying the treatment strategy, he said he wanted to try a whole different approach...